Alert archive / California / Wind Advisories in 2018
Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 15, 2018, 2:49 AM PDT for San Bernardino County, California. It took effect at Mar 15, 2018, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 2:49 AM PDT (09:49 UTC)
- In effect from
- Mar 15, 2018, 8:00 AM PDT
- Expired
- Mar 15, 2018, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295 WWUS75 KVEF 150949 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 249 AM PDT Thu Mar 15 2018 CAZ523-152200- /O.NEW.KVEF.WI.Y.0012.180315T1500Z-180316T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 249 AM PDT Thu Mar 15 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 8 AM this morning to 11 PM PDT this evening. * TIMING...Winds will increase this morning, peak this afternoon, the decrease this evening. * WINDS...West winds gusting 35 to 45 MPH, strongest around the Barstow area. * IMPACTS...Gusty winds can create hazardous driving conditions due to crosswinds and reduced visibility with blowing dust. Loose or unsecured objects and temporary structures may be damaged or displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure any loose objects or temporary structures. Motorists should be prepared for strong winds and blowing dust. Check road and weather conditions before departure. && $$ Wolcott
2 follow-up statements
331 WWUS75 KVEF 152140 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 240 PM PDT Thu Mar 15 2018 CAZ523-160545- /O.CON.KVEF.WI.Y.0012.000000T0000Z-180316T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 240 PM PDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...Winds are expected to peak between now and 9 PM. Winds will begin to decrease after 9 PM. * WINDS...West winds gusting 35 to 45 MPH, strongest around the Barstow area. * IMPACTS...Gusty winds can create hazardous driving conditions due to crosswinds and reduced visibility with blowing dust. Loose or unsecured objects and temporary structures may be damaged or displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure any loose objects or temporary structures. Motorists should be prepared for strong winds and blowing dust. Check road and weather conditions before departure. && $$
565 WWUS75 KVEF 160537 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1037 PM PDT Thu Mar 15 2018 CAZ523-160645- /O.EXP.KVEF.WI.Y.0012.000000T0000Z-180316T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1037 PM PDT Thu Mar 15 2018 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds had subsided in the Barstow-Daggett area this evening, so the Wind Advisory will be allowed to expire. $$ Morgan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:01 AM PDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 15, 1:01 AM PDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 101 AM PDT Thu Mar 15 2018 .SYNOPSIS...A trough of low pressure will continue moving across the region tonight and early Thursday bringing gusty winds through this evening. Scattered showers will brush southern Nevada overnight and early Thursday morning before the system pulls away to the east. Another weather system will move across the region Saturday providing continued cool and breezy conditions along with scattered snow showers across the Southern Sierra and Central Nevada. && .UPDATE...Quick update before the main package this morning to increase precipitation chances across the southern 1/2 of the forecast area. A plume of low/mid level moisture and precipitation was moving east through SE California just west of San Bernardino County as of 1 AM. This area is expected to weaken as it moves over the desert, however light precipitation will be possible as it traverses the region. Snow levels will fall to between 4000-5000 feet as this precipitation moves through, which could result in some light snow in the higher terrain of San Bernardino County, especially near Mountain Pass on I-15. -Wolcott- && .PREV UPDATE...745 PM PDT Wed Mar 14 2018. Mid level flow was gaining more of a westerly component over far southern Nevada this evening, setting the stage for mountain wave development off the Spring Mountains. Several stations from 8000 feet all the way down to Red Rock Canyon were reporting gusts over 45 mph. Primary concern is whether winds will relax before the Advisory expires at 11 PM. No update planned at this time; will continue to monitor. && .PREV DISCUSSION... 220 PM PDT Wed Mar 14 2018 .SHORT TERM...through Saturday night. A progressive pattern will bring two Pacific Systems across our region through Saturday, the first tonight and early Thursday and the next one enters the picture late Friday and Saturday. The main widespread impacts of these systems will be gusty winds. Additionally scattered showers can be expected...similar to those we are seeing across south central Nevada and northwest Arizona. Winds were responding about as expected this afternoon as the leading edge of the West Coast trough pushes across our area. Winds will decrease later this evening but breezy to windy conditions will persist overnight into Thursday morning across Clark, San Bernardino and Mohave counties as the axis moves overhead and shortwave energy swings through the base of the trough. Cold pool instability and dynamic forcing generated by vorticity advection will produce showers across portions of central and northeast Clark and Mohave counties between 12Z and 18Z Thursday then coverage will decrease fairly quickly Thursday afternoon. Generally dry west to southwest flow will then develop over the region Thursday night and Friday between systems. Attention then turns to the closed low forecast to be centered over northern California Friday afternoon. There is good model agreement that this system will open up as energy swings through the base of the system across southern Nevada on Saturday. Snow showers will be intercepted largely by the Sierra and several inches of snow will be possible over the higher eastern Slopes late Friday and Saturday. Significant accumulations will likely be confined above 8000 feet. Snow levels will be between 4000 and 5000 feet. This will result in scattered snow showers across Esmeralda, central Nye and Lincoln counties, but accumulations look light...generally a trace to a couple inches. A belt of southwest-west winds will set up over the Mojave Desert zones with gusts generally 25-35 mph much of the day. Near normal temperatures today will drop several degrees by Thursday then hold through Saturday with only a few degrees variation each day. .LONG TERM...Sunday through Wednesday. IMPACT CONFIDENCE: Confidence falls below normal next week as models continue to struggle to come to a consensus with important details. SUNDAY-WEDNESDAY: Ridging will likely result in a break in the action during the Sunday through Monday night timeframe. As has been the case the last several weeks, models really begin to diverge toward the end of the long term period. The 00z operational runs of the GFS and ECMWF indicate some sort of moisture laden trough/low moving toward the region by Tuesday or Wednesday. The ensemble GFS also shows good agreement in this outcome. However the latest ECMWF ensemble is less excited about this potential, indicating that such a system would weaken and lift north. For now, have indicated some slight chance to chance PoPs moving from west to east Tuesday through Wednesday. .AVIATION...For McCarran...Gusty south to southwest winds to around 35 kts will continue through about 03Z. Expect winds to diminish some overnight, but still remain gusty to around 25kts before finally dropping to about 15kts by Thursday morning. Sct to bkn VFR CIGs will continue into Thursday. Lower confidence on the wind forecast for Thursday as a weak front pushes through. Expect winds to shift west at some point early in the afternoon but exact time is uncertain. Also some question about how strong winds will get early Thursday as some models have gusty winds over 25kts returning while other guidance is lighter. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty winds will persist through evening before diminishing early tonight. Precipitation through early this evening will be mainly confined to the Sierra, but showers and even isolated thunderstorms will be possible across Esmeralda, central Nye, and Lincoln Counties as well as northern Mohave County. Southwest winds Thursday morning should pick back up but will not be as strong as what we saw today. Expect winds to eventually shift west with a weak front Thursday afternoon. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. Prev Update...Morgan Short Term...Adair Long Term...Wolcott Aviation...Wolf For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.